Alert archive / Kansas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 86, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 18, 2017, 7:40 PM CDT for 5 counties in Kansas. It was in force for 65 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 18, 2017, 7:40 PM CDT (00:40 UTC)
- Expired
- May 18, 2017, 8:45 PM CDT
- In force
- 65 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Butler County, KS, Chase County, KS, Cowley County, KS, Elk County, KS, Greenwood County, KS
The radar
The Wichita radar (KICT), 86 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 18, 8:08 PM CDT | TSTM WND GST 60 | 9 Nw Eureka, KS | |
| May 18, 8:25 PM CDT | TSTM WND DMG | Hamilton, KS | EMERGENCY MANAGER REPORTS POWER LINES ARE DOWN WITH MINOR TREE DAMAGE. THERE IS A POWER OUTAGE CITY WIDE. TIME IS BASED OFF OF RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 18, 3:21 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.7 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2055 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1439 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.4
The text
As transmitted.
445
WUUS53 KICT 190040
SVRICT
KSC015-017-035-049-073-190145-
/O.NEW.KICT.SV.W.0086.170519T0040Z-170519T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wichita KS
740 PM CDT THU MAY 18 2017
The National Weather Service in Wichita has issued a
* Severe Thunderstorm Warning for...
Western Elk County in southeastern Kansas...
Northeastern Cowley County in south central Kansas...
Eastern Chase County in east central Kansas...
Eastern Butler County in south central Kansas...
Greenwood County in southeastern Kansas...
* Until 845 PM CDT
* At 740 PM CDT, severe thunderstorms were located along a line
extending from near El Dorado to 13 miles northeast of Leon to 5
miles west of Grenola, moving northeast at 60 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
El Dorado, Augusta, Eureka, Cottonwood Falls, Leon, Madison, Strong
City, Hamilton, Severy, Latham, Rosalia, Cassoday, Bazaar, Climax,
Virgil, Matfield Green, Eureka City Lake, El Dorado State Park,
Thrall and Eureka Airport.
This includes Interstate 35 between Mile Markers 69 and 115.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
A tornado watch remains in effect until 1100 PM CDT for south
central, southeastern and east central Kansas.
LAT...LON 3729 9653 3734 9669 3753 9677 3772 9698
3852 9648 3852 9636 3817 9636 3817 9596
3793 9596 3730 9650 3730 9652
TIME...MOT...LOC 0040Z 213DEG 52KT 3783 9681 3777 9656 3738 9653
HAIL...0.88IN
WIND...60MPH
$$
KLEINSASSER4 follow-up statements
192
WWUS53 KICT 190058
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
758 PM CDT THU MAY 18 2017
KSC035-190108-
/O.CAN.KICT.SV.W.0086.000000T0000Z-170519T0145Z/
Cowley KS-
758 PM CDT THU MAY 18 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COWLEY COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until 1100 PM CDT for south
central, southeastern and east central Kansas.
LAT...LON 3748 9654 3811 9674 3852 9648 3852 9636
3817 9636 3817 9596 3793 9596 3747 9636
TIME...MOT...LOC 0058Z 219DEG 54KT 3819 9659 3796 9635 3760 9628
$$
KSC015-017-049-073-190145-
/O.CON.KICT.SV.W.0086.000000T0000Z-170519T0145Z/
Elk KS-Chase KS-Butler KS-Greenwood KS-
758 PM CDT THU MAY 18 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTHWESTERN ELK...EASTERN CHASE...EASTERN BUTLER AND GREENWOOD
COUNTIES...
At 758 PM CDT, severe thunderstorms were located along a line
extending from 12 miles south of Cottonwood Falls to 9 miles north of
Eureka to near Severy, moving northeast at 60 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Eureka, Cottonwood Falls, Madison, Strong City, Hamilton, Severy,
Rosalia, Cassoday, Bazaar, Climax, Virgil, Matfield Green, Eureka
City Lake, Thrall, Eureka Airport, Beaumont, Saffordville, Piedmont
and Tallgrass Prairie Preserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
A tornado watch remains in effect until 1100 PM CDT for south
central, southeastern and east central Kansas.
LAT...LON 3748 9654 3811 9674 3852 9648 3852 9636
3817 9636 3817 9596 3793 9596 3747 9636
TIME...MOT...LOC 0058Z 219DEG 54KT 3819 9659 3796 9635 3760 9628
HAIL...0.88IN
WIND...60MPH
$$
KLEINSASSER997
WWUS53 KICT 190112
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
812 PM CDT THU MAY 18 2017
KSC015-049-190122-
/O.CAN.KICT.SV.W.0086.000000T0000Z-170519T0145Z/
Elk KS-Butler KS-
812 PM CDT THU MAY 18 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ELK AND EASTERN
BUTLER COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until 1100 PM CDT for southeastern
and east central Kansas.
LAT...LON 3808 9652 3830 9662 3852 9648 3852 9636
3817 9636 3817 9596 3793 9596 3760 9625
3761 9652
TIME...MOT...LOC 0112Z 213DEG 52KT 3835 9646 3812 9622 3776 9615
$$
KSC017-073-190145-
/O.CON.KICT.SV.W.0086.000000T0000Z-170519T0145Z/
Chase KS-Greenwood KS-
812 PM CDT THU MAY 18 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR EASTERN CHASE AND GREENWOOD COUNTIES...
At 812 PM CDT, severe thunderstorms were located along a line
extending from near Cottonwood Falls to near Madison to 8 miles
southeast of Eureka, moving northeast at 60 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Eureka, Cottonwood Falls, Madison, Strong City, Hamilton, Severy,
Bazaar, Climax, Virgil, Eureka City Lake, Thrall, Eureka Airport,
Saffordville, Piedmont and Tallgrass Prairie Preserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
A tornado watch remains in effect until 1100 PM CDT for southeastern
and east central Kansas.
LAT...LON 3808 9652 3830 9662 3852 9648 3852 9636
3817 9636 3817 9596 3793 9596 3760 9625
3761 9652
TIME...MOT...LOC 0112Z 213DEG 52KT 3835 9646 3812 9622 3776 9615
HAIL...0.75IN
WIND...70MPH
$$
KLEINSASSER149
WWUS53 KICT 190133
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
833 PM CDT THU MAY 18 2017
KSC017-190142-
/O.CAN.KICT.SV.W.0086.000000T0000Z-170519T0145Z/
Chase KS-
833 PM CDT THU MAY 18 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHASE COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until 1100 PM CDT for southeastern
Kansas.
LAT...LON 3817 9627 3817 9596 3793 9596 3761 9624
TIME...MOT...LOC 0132Z 222DEG 52KT 3818 9609 3794 9597
$$
KSC073-190145-
/O.CON.KICT.SV.W.0086.000000T0000Z-170519T0145Z/
Greenwood KS-
833 PM CDT THU MAY 18 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR EASTERN GREENWOOD COUNTY...
At 832 PM CDT, severe thunderstorms were located along a line
extending from near Madison to 9 miles north of Toronto, moving
northeast at 60 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Madison, Hamilton, Severy, Climax and Virgil.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
A tornado watch remains in effect until 1100 PM CDT for southeastern
Kansas.
LAT...LON 3817 9627 3817 9596 3793 9596 3761 9624
TIME...MOT...LOC 0132Z 222DEG 52KT 3818 9609 3794 9597
HAIL...<.75IN
WIND...70MPH
$$
KLEINSASSER846
WWUS53 KICT 190141
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
841 PM CDT THU MAY 18 2017
KSC073-190150-
/O.EXP.KICT.SV.W.0086.000000T0000Z-170519T0145Z/
Greenwood KS-
841 PM CDT THU MAY 18 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GREENWOOD COUNTY WILL
EXPIRE AT 845 PM CDT...
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire. However gusty winds
and heavy rain are still possible with these thunderstorms.
A tornado watch remains in effect until 1100 PM CDT for southeastern
Kansas.
Remember, a Severe Thunderstorm Warning still remains in effect for
southeast Greenwood and western Woodson counties until 930 pm.
LAT...LON 3817 9627 3817 9596 3793 9596 3761 9624
TIME...MOT...LOC 0140Z 213DEG 52KT 3827 9601 3803 9589
$$
KLEINSASSERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 6:51 PM CDT, 49 minutes earlier.
Area forecast discussion, May 18, 6:51 PM CDT, 49 minutes before
Area Forecast Discussion National Weather Service Wichita KS 651 PM CDT Thu May 18 2017 .UPDATE... Issued at 527 PM CDT Thu May 18 2017 Highlight: Russell & Lincoln Counties added to Tornado Watch #239. With tornadic severe thunderstorms surging almost due north across Barton & Ellsworth Counties it's a no-brainer to add Russell & Lincoln Counties to Tornado Watch #239. && .SHORT TERM...(This evening through Friday night) Issued at 106 PM CDT Thu May 18 2017 Forecast highlights focus around severe weather and heavy rain/flooding potential this afternoon- evening, and again Friday afternoon-evening. All signs continue to point toward the potential for higher-end severe weather this afternoon and evening, mainly south of I-70 and along/west of the Flint Hills, as a powerful shortwave approaching from the southwest interacts with a strongly unstable airmass. A dryline is sharpening west/southwest of the forecast area, with a warm front sharpening central into eastern KS. All facets of severe weather appear possible, including very large/giant hail, damaging straight-line winds locally heavy rain/flooding and a few strong/violent tornadoes. However, as this morning's update forecaster alluded too, there are some caveats that may throw a "fly in the ointment" regarding higher-end severe potential. Strong lift as evident on water vapor imagery is already overspreading western Oklahoma. Consequently, given the very moist/unstable and weakly capped airmass, thinking thunderstorms could initiate much earlier than expected, possibly as early as 2-3pm. This scenario is strongly supported by most of the short-range hi-res models. If this occurs, thunderstorms will be firing well before the strongest low-level shear can become established, which would likely lessen the tornado threat. In addition, given the strong meridional flow and strong forcing, storm mergers and mixed mode storm type is likely, also lessening the higher-end severe weather risk. However, given these caveats, do not want to minimize the risk across the Plains this afternoon- evening. Severe weather is going to occur, but there remains some questions on magnitude and extent of the higher-end severe potential. One or more thunderstorm complexes should eventually materialize this evening/overnight, spreading into eastern KS with a threat for large hail and damaging winds, although higher-end risk should remain generally along/west of the Flint Hills. Attention then turns to Friday's severe weather potential, as another powerful shortwave approaches from the southwest and overspreads a continued moist/unstable airmass. Tonight's convection will likely generate a fairly massive cold pool across the eastern half of KS, effectively stabilizing the airmass. However, the strong shortwave approaching from the southwest should allow the airmass to recover due to strengthening south/southeast flow to allow for scattered to numerous strong- severe storms by early to mid- afternoon. Given questions regarding magnitude of tonight's cold pool, there remains some uncertainty regarding the exact placement and magnitude of Friday's severe weather. However, given strong instability and even stronger deep layer shear than today, could be looking at higher-end severe weather once again. Activity should then consolidate into one or more big complexes and spread into eastern Kansas during the overnight. Another aspect the next few days is the potential for very heavy rainfall and associated flooding, including big rises on area rivers/streams. Taking into account the expected rainfall, River Forecast Center ensembles indicate many rivers/streams exceeding minor-moderate flood stage, with some rivers/streams possibly exceeding major flood stage across south-central and southeast Kansas. Consequently, will issue a flash flood watch through Friday night. .LONG TERM...(Saturday through Thursday) Issued at 106 PM CDT Thu May 18 2017 Weather quiets down and cools off for the weekend through next week, with little to no severe weather chances on the horizon. Could be looking at off-and-on shower/thunderstorm chances Sunday night through Tuesday, but widespread severe weather or heavy rain appears unlikely. && .AVIATION...(For the 00Z TAFS through 00Z Friday Evening) Issued at 652 PM CDT Thu May 18 2017 Numerous (+)TSRA will continue across all of Central & South- Central KS the rest of the night with TSRA spreading NE across Southeast KS ~03Z. Severe thunderstorms are sure to continue in many areas with variable winds sustained ~35kts with 40-45kt gusts. "Low-end" MVFR cigs are no doubt likely in areas where (+)TSRA are located. MVFR cigs are likely in all areas later tonight as a surface cyclone continues to drift east over West TX. The sfc cyclone's slow eastward movement would keep southeast winds ~15kts prevailing across Southeast KS throughout the night while Northeast winds sustained from 17-22kts prevail across Central KS. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 62 76 52 67 / 80 80 70 10 Hutchinson 59 72 49 65 / 90 70 70 10 Newton 60 73 50 64 / 90 80 70 10 ElDorado 62 75 53 66 / 80 80 80 20 Winfield-KWLD 63 77 54 68 / 80 80 80 10 Russell 56 64 44 62 / 90 60 60 20 Great Bend 56 66 45 63 / 100 60 60 10 Salina 59 69 49 64 / 100 70 80 20 McPherson 59 70 49 64 / 90 70 70 10 Coffeyville 65 79 61 71 / 70 60 80 40 Chanute 64 78 60 70 / 80 60 80 30 Iola 63 77 59 69 / 80 60 80 30 Parsons-KPPF 65 79 60 70 / 80 60 80 30 && .ICT WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Saturday morning for KSZ032-033- 047>053-067>072-082-083-091>096-098>100. && UPDATE...EPS SHORT TERM...ADK LONG TERM...ADK AVIATION...EPS
Hazardous weather outlook, May 18, 2:01 PM CDT, 5 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 201 PM CDT Thu May 18 2017 KSZ032-033-047>053-067>072-082-083-091>096-098>100-191915- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 201 PM CDT Thu May 18 2017 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...This Afternoon and Tonight Severe thunderstorms with very large hail and damaging winds are expected. A few potentially strong to violent tornadoes are also possible. The highest threat is mainly south of I-70 and west of the Flint Hills between 3 PM and 10 PM. Storms will consolidate into one or more complexes overnight, with a continued damaging wind threat over eastern Kansas. Heavy rain and localized flash flooding is also possible through tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Strong to severe thunderstorms are possible once again Friday afternoon and evening, mainly over the eastern half of Kansas. While some uncertainty exists, higher-end severe weather is possible once again, with very large hail, damaging winds, heavy rain, pockets of flash flooding and a few tornadoes. One or more thunderstorm complexes will then materialize across eastern Kansas during the evening and overnight hours, with a continued damaging wind, heavy rain and flash flooding threat. Due to the expected heavy rain through Friday night, several rivers and streams are expected to reach or exceed flood stage late Friday through the weekend, and possibly into next week, especially over the eastern half of Kansas. Moderate to major river flooding is possible. Stay tuned for any river flood warning statements. Thunderstorms are possible from Sunday Night through Tuesday, but widespread severe weather or heavy rain appears unlikely. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed this afternoon and evening across much of the region, and again Friday afternoon and evening over mainly the eastern half of Kansas. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/
In the hours before
Local storm report, May 18, 6:49 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
649 PM CDT THU MAY 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM TSTM WND DMG NEWTON 38.04N 97.34W
05/18/2017 HARVEY KS EMERGENCY MNGR
EMERGENCY MANAGER REPORTS DAMAGE TO SMALL SHEDS ON THE
SOUTH SIDE OF THE CITY AND BRANCHES OF 1.5 TO 2 FEET IN
DIAMETER HAVE FALLEN DOWN. MULTIPLE POWER LINES ARE DOWN
AS WELL. TIME IS BASED ON REPORT FROM MEASURED REPORT AT
AIRPORT.
&&
VJPLocal storm report, May 18, 6:50 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
650 PM CDT THU MAY 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM TSTM WND GST MULVANE 37.48N 97.24W
05/18/2017 M60.00 MPH SEDGWICK KS EMERGENCY MNGR
SOUTHEAST SIDE OF TOWN AT WEBB AND 119TH.
&&
BDKLocal storm report, May 18, 6:52 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
652 PM CDT THU MAY 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM TSTM WND GST ROSE HILL 37.57N 97.13W
05/18/2017 E60.00 MPH BUTLER KS EMERGENCY MNGR
50 TO 60 MPH.
&&
BDKSpecial weather statement, May 18, 6:55 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Wichita KS
655 PM CDT THU MAY 18 2017
KSZ069-190030-
Butler KS-
655 PM CDT THU MAY 18 2017
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Southern and Central Butler County in south central Kansas...
* Until 730 PM CDT
* At 653 PM CDT...National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near Rose
Hill to near Douglass...and moving north at 50 mph.
wind gusts up to 55 mph will be possible with these storms.
* Locations impacted include...
El Dorado, Andover, Augusta, Rose Hill, Douglass, Towanda, Benton,
Whitewater, Leon, Santa Fe Lake, El Dorado State Park, Augusta
Municipal Airport, El Dorado Airport and El Dorado Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issues by the National Weather
Service.
&&
A tornado watch remains in effect until 1100 PM CDT for south central
Kansas.
LAT...LON 3782 9716 3796 9715 3784 9663 3747 9681
3748 9715
TIME...MOT...LOC 2354Z 198DEG 44KT 3763 9713 3747 9695
KLEINSASSERSpecial weather statement, May 18, 7:12 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Wichita KS
712 PM CDT THU MAY 18 2017
KSZ052-068-069-083-190045-
Butler KS-Harvey KS-Marion KS-Sedgwick KS-
712 PM CDT THU MAY 18 2017
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Butler County in south central Kansas...
Eastern Harvey County in south central Kansas...
Southern Marion County in central Kansas...
Northeastern Sedgwick County in south central Kansas...
* Until 745 PM CDT
* At 710 PM CDT...National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from North
Newton...to near Whitewater...to near Augusta...to 8 miles south
of Leon...and moving north at 60 mph.
wind gusts up to 55 mph will be possible with these storms.
* Locations impacted include...
Newton, El Dorado, Andover, Augusta, Rose Hill, Hesston, Hillsboro,
North Newton, Douglass, Towanda, Peabody, Benton, Whitewater, Leon,
Florence, Goessel, Potwin, Walton, Elbing and Burns.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issues by the National Weather
Service.
&&
A tornado watch remains in effect until 1100 PM CDT for south
central, central, southeastern and east central Kansas.
LAT...LON 3780 9715 3792 9740 3817 9739 3817 9737
3846 9737 3826 9685 3809 9684 3808 9652
3748 9653 3748 9715
TIME...MOT...LOC 0012Z 196DEG 50KT 3808 9735 3793 9711 3773 9691 3756
9683
KLEINSASSERSpecial weather statement, May 18, 7:17 PM CDT, 23 minutes before
Special Weather Statement National Weather Service Wichita KS 717 PM CDT THU MAY 18 2017 KSZ093-190045- Cowley KS- 717 PM CDT THU MAY 18 2017 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Cowley County in south central Kansas... * Until 745 PM CDT * At 714 PM CDT...National Weather Service meteorologists were tracking numerous strong thunderstorms across Cowley county, moving north at 50 mph. wind gusts up to 55 mph will be possible with any of these storms. * Locations impacted include... Arkansas City, Winfield, Udall, Burden, Dexter, Atlanta, Geuda Springs, Rock, Cambridge, Maple City, Winfield City Lake and Strother Field Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to take shelter in the event the storms intensify and become severe...or a warning is issues by the National Weather Service. Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A tornado watch remains in effect until 1100 PM CDT for south central and southeastern Kansas. LAT...LON 3748 9715 3748 9652 3700 9653 3700 9715 TIME...MOT...LOC 0016Z 196DEG 42KT 3747 9693 3701 9680 KLEINSASSER
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:04 PM CDT | Areal Flood Warning | ICT | Ellsworth, Saline | 12 hr |
| May 18, 7:12 PM CDT | Special Weather Statement | ICT | Butler | 33 min |
| May 18, 7:17 PM CDT | Special Weather Statement | ICT | Cowley | 28 min |
| May 18, 8:05 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Elk | 34 min |
| May 18, 8:30 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Greenwood, Wilson, Woodson | 39 min |
| May 18, 8:31 PM CDT | River Flood Warning | ICT | Saline | 45 hr |
| May 18, 8:37 PM CDT | River Flood Warning | ICT | Saline | 69 hr |
| May 18, 8:56 PM CDT | Special Weather Statement | ICT | Sumner | 64 min |
| May 18, 9:48 PM CDT | Areal Flood Warning | ICT | Barton | 12 hr |
| May 19, 9:32 AM CDT | Areal Flood Warning | ICT | Barton | 9 hr |
| May 19, 9:33 AM CDT | Special Weather Statement | ICT | Chase | 27 min |
| May 19, 10:28 AM CDT | Special Weather Statement | ICT | Harper, Sumner | 47 min |
| May 19, 10:38 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Harper, Sedgwick, Sumner | 34 min |
| May 19, 11:15 AM CDT | Special Weather Statement | ICT | Butler, Sedgwick | 45 min |
| May 19, 11:50 AM CDT | Special Weather Statement | ICT | Harvey, McPherson, Marion | 40 min |
| May 19, 12:01 PM CDT | Special Weather Statement | ICT | Butler | 44 min |
| May 19, 4:15 PM CDT | Tornado Warning | ICT | Kingman, Reno | 60 min |
| May 19, 4:22 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Reno, Rice | 53 min |
| May 19, 5:04 PM CDT | Tornado Warning | ICT | Kingman | 40 min |
| May 19, 5:07 PM CDT | Tornado Warning | ICT | Kingman, Reno | 42 min |
| May 19, 5:27 PM CDT | Tornado Warning | ICT | Kingman, Reno | 48 min |
| May 19, 5:43 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Reno | 49 min |
| May 19, 5:55 PM CDT | Tornado Warning | ICT | Harvey, Sedgwick | 36 min |
| May 19, 6:33 PM CDT | Special Weather Statement | ICT | Marion | 57 min |
| May 19, 6:44 PM CDT | Areal Flood Warning | ICT | Barton | 18 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.